Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 87, NWS Albany, NY

August 28, 2011Ulster County, New York

NWS Albany, NY issued this river flood warning at Aug 28, 2011, 7:43 AM EDT for Ulster County, New York. It took effect at Aug 28, 2011, 11:04 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 7:43 AM EDT (11:43 UTC)
In effect from
Aug 28, 2011, 11:04 AM EDT
Expired
Aug 29, 2011, 4:26 PM EDT
In force
29 hr
Issued by
NWS Albany, NY
Flood severity
Moderate

County Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rondout Creek at Rosendale (ROSN6).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01367500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS41 KALY 281143
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
743 AM EDT SUN AUG 28 2011

NYC111-282343-
/O.NEW.KALY.FL.W.0087.110828T1504Z-110830T1600Z/
/ROSN6.2.ER.110828T1504Z.110829T0000Z.110830T1000Z.NO/
743 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RONDOUT CREEK AT ROSENDALE.
* FROM THIS MORNING UNTIL TUESDAY AFTERNOON.
* AT 7 AM SUNDAY THE STAGE WAS...16.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 AM 
  SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 22.7 FEET AROUND 8
  PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6
  AM TUESDAY.
* IMPACT...AT 22.0 FEET...15 PERSONS EVACUATED IN LAWRENCEVILLE. 
  WATER UP TO HOMES.  DRIVES FLOODED. REACHES GLIDER SHOP NEAR 
  ELLENVILLE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   16.5 SUN 07 AM  22.7  22.7  21.7  20.3  18.8

$$
4 follow-up statements
053 
WGUS41 KALY 281538
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
1138 AM EDT SUN AUG 28 2011

NYC111-290338-
/O.EXT.KALY.FL.W.0087.000000T0000Z-110829T1742Z/
/ROSN6.3.ER.110828T1211Z.110828T1800Z.110829T1142Z.NO/
1138 AM EDT SUN AUG 28 2011

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE RONDOUT CREEK AT ROSENDALE
* UNTIL MONDAY AFTERNOON.
* AT 10 AM SUNDAY THE STAGE WAS...22.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 23.9 
  FEET BY  2 PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER  7 AM MONDAY.
* IMPACT...AT 22.0 FEET...15 PERSONS EVACUATED IN LAWRENCEVILLE. 
  WATER UP TO HOMES.  DRIVES FLOODED. REACHES GLIDER SHOP NEAR 
  ELLENVILLE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   22.9 SUN 11 AM  21.9  19.9  17.9  16.0  13.0

$$
850 
WGUS41 KALY 282120
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
520 PM EDT SUN AUG 28 2011

NYC111-290920-
/O.EXT.KALY.FL.W.0087.000000T0000Z-110829T2006Z/
/ROSN6.3.ER.110828T1211Z.110828T2030Z.110829T1406Z.NR/
520 PM EDT SUN AUG 28 2011

...OBSERVED FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY... 
 
THE FLOOD WARNING CONTINUES FOR 
  THE RONDOUT CREEK AT ROSENDALE
* UNTIL MONDAY AFTERNOON.
* AT  4 PM SUNDAY THE STAGE WAS...26.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD
  STAGE AFTER 10 AM MONDAY.
* IMPACT...AT 26.0 FEET...IN OCTOBER 1955...SEVERE FLOODING OCCURRED 
  IN THE RONDOUT VALLEY. THE VILLAGE OF ELLENVILLE WAS DEVASTATED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   26.8 SUN 04 PM  26.0  21.9  18.7  16.7  13.3

$$
645 
WGUS81 KALY 290827
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
427 AM EDT MON AUG 29 2011

NYC111-291730-
/O.EXT.KALY.FL.W.0111.000000T0000Z-110829T1730Z/
/RONN6.1.ER.110828T1849Z.110828T2155Z.110829T1130Z.NR/
427 AM EDT MON AUG 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE RONDOUT CREEK AT RONDOUT RESERVOIR.
* UNTIL THIS AFTERNOON. 
* AT 340 AM MONDAY THE STAGE WAS 841.3 FEET. 
* FLOOD STAGE IS 841 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RESERVOIR LEVEL IS FORECAST TO CONTINUE TO FALL TO BELOW
  FLOOD STAGE AFTER 7 AM MONDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

MID HUDSON TRIBUTARIES
  RONDOUT RESE  841.0  841.3 MON 04 AM 841.0 840.5 840.0 839.6 839.3

$$

NYC111-292027-
/O.EXT.KALY.FL.W.0087.000000T0000Z-110830T1052Z/
/ROSN6.3.ER.110828T1211Z.110828T2200Z.110830T0452Z.NR/
427 AM EDT MON AUG 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE RONDOUT CREEK AT ROSENDALE.
* UNTIL TUESDAY MORNING. 
* AT 330 AM MONDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 18 FEET. 
* MAJOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 12 AM TUESDAY.
* IMPACT...AT 22 FEET...15 PERSONS EVACUATED IN LAWRENCEVILLE. 
  WATER UP TO HOMES.  DRIVES FLOODED. REACHES GLIDER SHOP NEAR 
  ELLENVILLE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   23.5 MON 04 AM  21.7  20.7  19.3  17.7  15.8

$$
425 
WGUS81 KALY 292026
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
426 PM EDT MON AUG 29 2011

NYC111-292056-
/O.CAN.KALY.FL.W.0087.000000T0000Z-110830T1052Z/
/ROSN6.3.ER.110828T1211Z.110828T2200Z.110829T1832Z.NR/
426 PM EDT MON AUG 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RONDOUT CREEK AT ROSENDALE.
* AT 3 PM MONDAY THE STAGE WAS 17.4 FEET. 
* FLOOD STAGE IS 18 FEET. 
* IMPACT...AT 17 FEET...THE RIVER IS ONE FOOT BELOW BANKFULL.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   17.4 MON 04 PM  14.9  13.6  12.6  12.2  11.1

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 4:30 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 28, 4:30 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION TODAY WITH HEAVY RAIN AND
STRONG WINDS. IRENE WILL WEAKEN AND EXIT THE AREA EARLY TONIGHT.
HIGH PRESSURE WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD
AND CONTROL OUR WEATHER FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 400 AM...WIDESPREAD RAIN...FRQUENTLY HEAVY...WAS OVER THE
ENTIREFORECAST AREA AS HURRICANE IRENE MOVES UP ALONG THE NEW JERSEY
COAST. OUR LOCAL VWP IS NOW SHOWING LOW LEVEL WINDS JUST ABOVE THE
SURFACE OF AROUND 45 MPH...WITH ASOS REPORTS FROM AREAS JUST SOUTH
OF THE FORECAST AREA REPORTING GUSTS UP TO 40 MPH. EXPECT WINDS TO
INCREASE AND BECOME STRONG THROUGH THE MORNING HOURS...REACHING
THERE PEAK IN MOST AREAS LATE THIS MORNING AND AFTERNOON. ROPICAL
STORM WARNING REMAIN IN EFFECT AS DOES THE FLOOD WATCH. STILL EXPECT
WIND GUSTS OVER 50 MPH TODAY IN MOST AREAS...WITH GUSTS OF 60 TO 65
MPH POSSIBLE...ESPECIALLY EASTERN AND SOUTHEAST PARTS OF THE
FORECAST AREA. THE OTHER THREAT IS THE POTENTIAL FOR ROTATING CELLS
AND ISOLATED TORNADOES OVER THE EXTREME SOUTHEAST PART OF THE
FORECAST AREA. DISCUSSION WITH SPC INDICATES THAT THE FORECAST AREA
IS NOT LIKELY TO BE INCLUDED IN ANY ADDITIONAL TORNADO WATCHES...BUT
WILL CONTINUE TO MONITOR. IF IRENE SHIFTS FURTHER WEST...SOME
EASTERN PARTS OF THE FORECAST AREA WOULD HAVE A HIGHER THREAT FOR
ISOLATED TORNADOS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.

****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.

AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.

WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.

&&

.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.

&&

.HYDROLOGY...
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION THROUGH
MOST OF TODAY. TOTAL QPF OF 4 TO 8 INCHES WITH UP TO 10 INCHES OVER
HIGHER TERRAIN IS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA. WIDESPREAD FLOODING OF MAIN STEM RIVERS IS POSSIBLE.
FLASH FLOODING...AS WELL AS FLOODING OF URBAN...POOR DRAINAGE AND
LOW LYING AREAS MAY OCCUR.

RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM/ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM
Hazardous weather outlook, Aug 28, 3:52 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
352 AM EDT SUN AUG 28 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
352 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT
THIS TIME.

In the hours before

Special weather statement, Aug 28, 3:43 AM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 AM EDT SUN AUG 28 2011

CTZ001-013-NYZ065-066-281000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
343 AM EDT SUN AUG 28 2011

...WINDS ARE INCREASING ACROSS DUTCHESS AND LITCHFIELD COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR VELOCITY SIGNATURES AND
SURFACE OBSERVATIONS INDICATE NORTHEAST WINDS ARE INCREASING WITH
FREQUENT GUSTS AT OR ABOVE 30 MPH FROM THE NORTHEAST DIRECTION.
THESE WIND GUSTS ARE EXPECTED TO APPROACH 40 TO 50 MPH TOWARD 6
AM.

THE COMBINATION OF SATURATED GROUND AND STRONG WINDS MAY RESULT IN
FALLEN TREES WHICH MAY IMPACT POWERLINES. DO NOT APPROACH DOWNED
POWERLINES! NOTIFY LOCAL AUTHORITIES AND UTILITIES WHERE THESE
POWERLINES ARE DOWN. FURTHERMORE...MOTORISTS ARE URGED TO WATCH FOR
BLOCKED ROADS FROM FALLEN TREES AND TREE LIMBS.
Local storm report, Aug 28, 7:27 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     FLASH FLOOD      WOODSTOCK               42.04N 74.11W
08/28/2011                   ULSTER             NY   TRAINED SPOTTER

            WATER OVER ZENA ROAD.

&&

HEA
Local storm report, Aug 28, 7:29 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
729 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     NON-TSTM WND DMG WOODSTOCK               42.04N 74.11W
08/28/2011                   ULSTER             NY   TRAINED SPOTTER

            TREES DOWN

&&

HEA
Local storm report, Aug 28, 7:42 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     NON-TSTM WND DMG HARWINTON               41.77N 73.06W
08/28/2011                   LITCHFIELD         CT   EMERGENCY MNGR

            NUMEROUS TREES DOWN. WILDCAT HILL RD...CLEARVIEW
            AVE...NORTON PASSWAY AND LOCUST RD CLOSED.

&&

HEA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:18 AM EDTFlash Flood WarningALYGreene, Ulster6 hr
Aug 28, 2:46 AM EDTFlash Flood WarningALYDutchess6 hr
Aug 28, 4:52 AM EDTFlash Flood WarningALYColumbia6 hr
Aug 28, 5:24 AM EDTRiver Flood WarningALYUlster21 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYGreene, Schoharie17 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYSchoharie23 hr
Aug 28, 7:17 AM EDTFlash Flood WarningALYAlbany, Schoharie6 hr
Aug 28, 7:21 AM EDTRiver Flood WarningALYUlster64 hr
Aug 28, 7:56 AM EDTRiver Flood WarningALYDutchess29 hr
Aug 28, 8:10 AM EDTRiver Flood WarningALYDutchess, Ulster13 hr
Aug 28, 8:17 AM EDTAreal Flood WarningALYGreene, Ulster12 hr
Aug 28, 8:38 AM EDTAreal Flood WarningALYDutchess12 hr
Aug 28, 8:51 AM EDTFlash Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington6 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Saratoga, Schenectady38 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYSchoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie38 hr
Aug 28, 9:19 AM EDTRiver Flood WarningALYRensselaer, Washington32 hr
Aug 28, 10:42 AM EDTRiver Flood WarningALYDutchess41 hr
Aug 28, 10:49 AM EDTAreal Flood WarningALYColumbia23 hr
Aug 28, 11:11 AM EDTFlash Flood WarningALYWarren, Washington6 hr
Aug 28, 11:41 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 28, 12:27 PM EDTFlash Flood WarningALYHerkimer6 hr
Aug 28, 12:43 PM EDTFlash Flood WatchALYAlbany, Saratoga, Schenectady, Schoharie48 hr
Aug 28, 2:50 PM EDTAreal Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington12 hr
Aug 28, 3:14 PM EDTRiver Flood WarningALYMontgomery16 hr
Aug 28, 3:36 PM EDTRiver Flood WarningALYWashington35 hr
Aug 28, 4:50 PM EDTRiver Flood WarningALYAlbany, Saratoga, Schenectady33 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga48 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer43 hr
Aug 28, 5:00 PM EDTAreal Flood WarningALYWarren, Washington42 hr
Aug 28, 5:01 PM EDTRiver Flood WarningALYWashington34 hr
Aug 28, 5:06 PM EDTRiver Flood WarningALYUlster34 hr
Aug 28, 6:09 PM EDTAreal Flood WarningALYHerkimer14 hr
Aug 28, 6:34 PM EDTRiver Flood WarningALYUlster22 hr
Aug 28, 6:38 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida5 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.